Council warning over new ecstasy danger

editorial image
0
Have your say

Town hall chiefs are urging young people across St Helens to be extremely cautious of a batch of new brightly coloured ecstasy tablets.

The pills bright colours and branding means they can appeal to youngsters in particular.

However, varying production methods mean that two tablets that look similar may cause very different effects, they can often be mixed with other potent substances or variations of MDMA and users won’t be able to predict the effect it will have until they have taken them.

“The potential consequences could be severe or life threatening,” said St Helens Council’s Cabinet Member for Public Health and Wellbeing Councillor Jeanie Bell.

“Users are more at risk if they are using other substances and alcohol at the same time. It can cause additional health complications or risk to life to those who have existing medical conditions.”

Users of ecstasy locally have been reporting a number of adverse effects including extreme agitation, paranoia, numbness, shaking and feelings of being unwell for several days after using. The potential consequences could be severe or life threatening. Medical advice should be sought if any unfamiliar, unwanted or concerning symptoms are observed.

Coun Bell added: “Parents are being asked to talk to their children about the risks of all drugs, but particularly ecstasy, and advise them not to use.

“Any parent who is aware that their child has taken them is urged to seek urgent medical treatment. Side effects may go unnoticed, can come on very quickly and can lead to very serious consequences.”

Any parent or young person with concerns can contact The Young People’s Drug and Alcohol Team on 01744 675605 or visit www.sthelens.gov.uk/ypdaat for additional information.